zbMATH — the first resource for mathematics

Spherical and clockwise spherical graphs. (English) Zbl 1021.05085
Summary: The main subject of our study are spherical (weakly spherical) graphs, i.e. connected graphs fulfilling the condition that in each interval to each vertex there is exactly one (at least one, respectively) antipodal vertex. Our analysis concerns properties of these graphs, especially in connection with convexity and also with hypercube graphs. We deal e.g. with the problem under what conditions all intervals of a spherical graph induce hypercubes and find a new characterization of hypercubes: \(G\) is a hypercube if and only if \(G\) is spherical and bipartite.

05C75 Structural characterization of families of graphs
05C12 Distance in graphs
Full Text: DOI EuDML
[1] A. Berman and A. Kotzig: Cross-cloning and antipodal graphs. Discrete Math. 69 (1988), 107-114. · Zbl 0667.05048
[2] S. L. Bezrukov: Private communication.
[3] A. E. Brouwer, A. M. Cohen and A. Neumaier: Distance-regular graphs. A Series of Modern Surveys in Mathematics. Springer Verlag, Berlin-Heidelberg-New York, 1989.
[4] G. Burosch: Hasse Graphen spezieller Ordnungen. K. Wagner, R. Bodendiek: Graphentheorie I. Anwendungen auf Topologie, Gruppentheorie und Verbandstheorie, B. I, Wissenschaftsverlag, Mannheim-Wien-Zurich, 1989, pp. 157-235.
[5] G. Burosch, I. Havel and J.-M. Laborde: Distance monotone graphs and a new characterization of hypercubes. Discrete Math. 110 (1992), 9-16. · Zbl 0768.05033
[6] F. Harary: Four difficult unsolved problems in graph theory. Recent Advances in Graph Theory, M. Fiedler (ed.), Academia, Praha, 1974, pp. 249-256.
[7] M. Mollard: Interval-regularity does not lead to interval monotonicity. Discrete Math. 118 (1993), 233-237. · Zbl 0784.05040
[8] H. M. Mulder: The interval function of a graph. Mathematical Centre Tracts 132, Mathematisch Centrum Amsterdam, 1980. · Zbl 0446.05039
[9] H. M. Mulder: Interval-regular graphs. Discrete Math. 44 (1982), 253-269. · Zbl 0542.05051
[10] K. Nomura: Private communication.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.